E-mail Contact Us Volunteer Make A Gift En Español Employees  
Health Library > Search Topics

Search Topic

Language Choice

Nervous System Problems Caused by Medicines

Topic Overview

Many prescription and nonprescription medicines can cause symptoms related to the nervous system. A few examples are:

  • Antipsychotic medicines.
  • Medicines taken to control nausea.
  • Medicines used to treat Parkinson's disease, restless legs syndrome, and other nervous system problems.

Nervous system problems are often side effects or symptoms of overuse of prescription and nonprescription medicines. Almost every drug is capable of producing nervous system problems. Be sure to review a complete list of all your medicines, both prescription and nonprescription, with your doctor or pharmacist. Medicines can also interact with each other and cause problems.

Frequent use of nonprescription medicine to control a troublesome symptom should also be discussed with your doctor. Symptoms such as headaches, dizziness, or blurred vision may be a sign that further evaluation is needed.

Credits

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

Current as ofNovember 20, 2017

Contact Us:

1-888-LGH-INFO (544-4636) Have a question?
Follow us online.